Skip to main content

Erythema multiforme photoinduced by statins

Buy Article:

$51.00 plus tax (Refund Policy)

Abstract:

We report two cases of systemic photosensitivity induced by simvastatin and pravastatin that presented as photodistributed erythema multiforme. One of them occurred in a 75-year-old woman who had been suffering recurrent eruptions following sun exposures over a period of 12 years. The other patient was a 54-year-old man who had a 1-week history of pruritic lesions on the face and the hands. They had no history of herpes simplex virus infection. In both cases, the close temporal relationship between drug ingestion and onset of the conditions suggested statin-induced photosensitivity. The diagnosis was confirmed by the marked reduction of UVB-MED or both UVA and UVB-MED while taking the drug and its normalization after discontinuing the statin intake.

Keywords: erythema multiforme; statins; systemic photosensitivity

Document Type: Research Article

DOI: https://doi.org/10.1111/j.1600-0781.2010.00519.x

Affiliations: Department of Dermatology, Complejo Hospitalario Universitario, Faculty of Medicine, Santiago de Compostela, Spain

Publication date: 2010-08-01

  • Access Key
  • Free ContentFree content
  • Partial Free ContentPartial Free content
  • New ContentNew content
  • Open Access ContentOpen access content
  • Partial Open Access ContentPartial Open access content
  • Subscribed ContentSubscribed content
  • Partial Subscribed ContentPartial Subscribed content
  • Free Trial ContentFree trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more